Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Great Falls, MT

August 14, 2012Glacier County, Liberty County, Toole County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 14, 2012, 6:42 PM MDT for Glacier County, Liberty County, Toole County, Montana. It was in force for 78 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 6:42 PM MDT (00:42 UTC)
Expired
Aug 14, 2012, 8:00 PM MDT
In force
78 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Glacier County, MT, Liberty County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 114 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:42 PM MDTTSTM WND GST 70Cut Bank, MTESTIMATED 70 MPH WINDS LIFTING DUST AND DEBRIS
Aug 14, 6:44 PM MDTTSTM WND GST 723 Sw Cut Bank, MT72 MPH WIND GUST AT THE CUT BANK AIRPORT.
Aug 14, 6:55 PM MDTTSTM WND GST 50Kevin, MT50 MPH WIND GUST IN KEVIN.
Aug 14, 7:20 PM MDTTSTM WND GST 60Devon, MTESTIMATED WIND GUSTS TO 60 MPH IN THE FIELDS.
Aug 14, 7:44 PM MDTTSTM WND GST 55Chester, MT55 MPH WIND GUST IN CHESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4575 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS55 KTFX 150042
SVRTFX
MTC035-051-101-150200-
/O.NEW.KTFX.SV.W.0070.120815T0042Z-120815T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
642 PM MDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLACIER COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CUT BANK...
  LIBERTY COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CHESTER...
  TOOLE COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF SHELBY...

* UNTIL 800 PM MDT

* AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  NORTHEAST OF SUNBURST TO 8 MILES WEST OF KEVIN...MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE CHESTER...CUT BANK...KEVIN...
  LOTHAIR...SHELBY AND SUNBURST.

WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS.

DAMAGING WINDS UP TO 67 MPH WERE REPORTED IN CUT BANK WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&


LAT...LON 4823 11078 4816 11115 4831 11166 4835 11167
      4835 11179 4839 11180 4840 11199 4845 11201
      4844 11209 4848 11222 4848 11230 4863 11286
      4898 11254 4899 11076
TIME...MOT...LOC 0042Z 278DEG 36KT 4894 11167 4877 11213

$$

BRUSDA
3 follow-up statements
280 
WWUS55 KTFX 150052
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
652 PM MDT TUE AUG 14 2012

MTC035-051-101-150200-
/O.CON.KTFX.SV.W.0070.000000T0000Z-120815T0200Z/
LIBERTY MT-TOOLE MT-GLACIER MT-
652 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHEASTERN GLACIER...TOOLE AND LIBERTY COUNTIES...

AT 645 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS TO 70 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTH 
OF SHELBY TO 12 MILES NORTHEAST OF CUT BANK...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OILMONT AND FERDIG BY 655 PM...
  SHELBY BY 705 PM...
  DEVON BY 730 PM...
  GALATA BY 735 PM...
  LOTHAIR BY 745 PM...
  CHESTER BY 755 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CUT BANK AREA...INCLUDING LOCATIONS ALONG HIGHWAY 2 FROM SHELBY TO 
CUT BANK. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4823 11078 4816 11115 4831 11166 4835 11167
      4835 11179 4839 11180 4840 11199 4845 11201
      4844 11209 4848 11222 4848 11230 4863 11286
      4898 11254 4899 11076
TIME...MOT...LOC 0050Z 287DEG 37KT 4886 11156 4870 11202

$$

BRUSDA
820 
WWUS55 KTFX 150125
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
725 PM MDT TUE AUG 14 2012

MTC035-150134-
/O.CAN.KTFX.SV.W.0070.000000T0000Z-120815T0200Z/
GLACIER MT-
725 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLACIER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAS EXITED GLACIER COUNTY. 

LAT...LON 4841 11188 4898 11189 4899 11076 4823 11078
      4816 11115 4831 11166 4835 11167 4835 11179
      4839 11180 4839 11185
TIME...MOT...LOC 0124Z 289DEG 43KT 4872 11097 4852 11127

$$

MTC051-101-150200-
/O.CON.KTFX.SV.W.0070.000000T0000Z-120815T0200Z/
LIBERTY MT-TOOLE MT-
725 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR TOOLE AND LIBERTY COUNTIES...

AT 723 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THIS LINE OF STORMS WAS LOCATED ALONG A LINE EXTENDING FROM 
15 MILES NORTH OF CHESTER TO GALATA...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOTHAIR BY 730 PM...
  CHESTER BY 745 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS BETWEEN 60 AND
70 MPH FROM CUT BANK TO GALATA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4841 11188 4898 11189 4899 11076 4823 11078
      4816 11115 4831 11166 4835 11167 4835 11179
      4839 11180 4839 11185
TIME...MOT...LOC 0124Z 289DEG 43KT 4872 11097 4852 11127

$$

BRUSDA
138 
WWUS55 KTFX 150201
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
801 PM MDT TUE AUG 14 2012

MTC051-101-150211-
/O.EXP.KTFX.SV.W.0070.000000T0000Z-120815T0200Z/
LIBERTY MT-TOOLE MT-
801 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR TOOLE AND LIBERTY COUNTIES HAS
EXPIRED...

SHOWERS HAVE WEAKENED AND MOVED EAST OF THE AREA. 

LAT...LON 4841 11188 4898 11189 4899 11076 4823 11078
      4816 11115 4831 11166 4835 11167 4835 11179
      4839 11180 4839 11185
TIME...MOT...LOC 0125Z 289DEG 43KT 4871 11096 4851 11126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:09 PM MDT, 33 minutes earlier.

Area forecast discussion, Aug 14, 6:09 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT TUE AUG 14 2012

...UPDATE TO FORECAST AND ALSO TO AVIATION DISCUSSION...

.UPDATE...
HAVE INCREASED WINDS TONIGHT. THERE HAVE BEEN REPORTS OF SEVERE
THUNDERSTORMS OVER SOUTHERN ALBERTA SO HAVE MENTIONED THE THREAT
OF SEVERE THUNDERSTORMS..PRIMARILY DUE TO WINDS..IN THE NORTH FOR
THIS EVENING. ALSO ADDED NEAR RECORD LOW TEMPERATURES TO SELECTED
ZONES FOR WEDNESDAY NIGHT. EARLIER UPDATED TO ADD SMOKE TO
PORTIONS OF SOUTHWEST MONTANA PER OBSERVATIONS. BRUSDA/BLANK

&&

.AVIATION...
UPDATED 0010Z.
A STRONG COLD FRONT WAS APPROACHING THE CANADIAN BORDER AT 0000Z.
THIS FRONT WILL SWEEP SOUTH THIS EVENING THROUGH SHORTLY AFTER
MIDNIGHT. FEEL FAIRLY CONFIDENT ON THE TIMING OF THE FRONT AS WELL
AS WIND SPEEDS AND DIRECTIONS. COULD SEE A FEW SEVERE
THUNDERSTORMS FROM THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH KCTB
TO KHVR EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE WIND
GUSTS IN EXCESS OF 50 KNOTS. BEHIND THE FRONT RAIN WILL DEVELOP
AND EXPECT WIDESPREAD MVFR CEILINGS WITH THE RAIN. ALTHOUGH NOT
MENTIONED IN THE TAFS CAN NOT RULE OUT A BRIEF PERIOD OF IFR
CEILINGS AND MVFR VISIBILITIES IN MORE INTENSE RAIN ALONG WITH
MOUNTAIN OBSCUREMENT. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING
AND AFTERNOON WITH MOST LOCATIONS SEEING CLEAR SKIES TO SCATTERED
CLOUDS BY 0000Z THURSDAY. BLANK

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE
AREA BEGINNING AT NOON THROUGH 9 PM MDT. AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BEGIN TO BREAKDOWN AS A VIGOROUS STORM SYSTEM
AND ASSOCIATED SHARP COLD FRONT APPROACH FROM THE NORTHWEST. AHEAD
OF THE FRONT TEMPERATURES WILL REMAIN VERY WARM WITH LOW RELATIVE
HUMIDITIES AND INCREASING WESTERLY WINDS. THIS COMBINATION WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTH OF
THE HI-LINE THIS AFTERNOON AND EVENING. THE COLD FRONT WILL ARRIVE
ALONG THE HI-LINE THIS EVENING AND MOVE THROUGH CENTRAL MONTANA
AROUND MIDNIGHT THEN SOUTHWEST MONTANA BEFORE SUNRISE. WINDS WILL
BECOME NORTHERLY BEHIND THE COLD FRONTAL PASSAGE TONIGHT WITH WIND
GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION TO THE WIND
SHIFT...WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED ALONG AND BEHIND THE FRONTAL PASSAGE WITH MUCH COOLER
TEMPERATURES.

&&

.PREV DISCUSSION...
/ISSUED 253 PM MDT TUE AUG 14 2012/

TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF
OVER THE ROCKIES WILL MOVE ACROSS CWA TONIGHT. SURFACE LOW PRESSURE
OVER THE SASKATCHEWAN/MONTANA BORDER WILL MOVE EAST AND A CANADIAN
COLD FRONT WILL PUSH ACROSS THE BORDER AROUND 00Z. PRECIPITATION
WILL LAG SEVERAL HOURS BEHIND THE WIND SHIFT. PRECIP TOTALS WILL
REMAIN ON THE LIGHT SIDE AND..UNLESS GETTING UNDERNEATH A SHOWER OR
THUNDERSTORM...MOST AREAS WILL STRUGGLE TO RECEIVE A COUPLE OF
TENTHS. WINDS BEHIND THE FRONT WILL BE BRISK AND THE SYSTEM WILL
MOVE QUICKLY SOUTH...THE NORTHERN ZONES WILL BE DRYING WEDNESDAY
MORNING. HEIGHTS ALOFT WILL BUILD AGAIN WEDNESDAY NIGHT AND A HIGH
PRESSURE RIDGE WILL BE OVER THE WEST COAST THURSDAY. ZELZER

THURSDAY NIGHT THROUGH TUESDAY...STRONG RIDGE OF HIGH PRESSURE
EXTENDING FROM THE FOUR CORNERS AREA ALL THE WAY INTO NRN BRITISH
COLUMBIA/ALBERTA WILL DOMINATE OUR WEATHER PICTURE FOR MUCH OF THE
EXTENDED FORECAST PERIOD...BRINGING WARM AND MOSTLY DRY CONDITIONS.
NO PRECIPITATION IS EXPECTED ANYWHERE IN CENTRAL OR SOUTHWEST MT
UNTIL SUNDAY AFTERNOON AT THE EARLIEST WHEN A WEAK UPPER LEVEL TROF
MOVES ACROSS SRN CANADA AND MONTANA ACCOMPANIED BY A LIMITED
AMOUNT OF MONSOONAL MOISTURE. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG THE ROCKY MTN FRONT AND
OVER THE SOUTHWEST MTNS SUN AFTN/EVE WHILE REST OF THE FORECAST AREA
REMAINS DRY.  FORECAST MODELS IN GOOD AGREEMENT THAT THE MOISTURE
WILL LINGER OVER THE SOUTHERN THIRD OF THE STATE ON MONDAY...
GENERATING ANOTHER ROUND OF AFTN/EVE THUNDERSTORMS THERE.  NOT MUCH
RAINFALL IS EXPECTED WITH ANY OF THESE PRECIP EVENTS AS FORECAST
PRECIPITABLE WATER AMOUNTS ARE GENERALLY 0.75 INCH OR LESS.  AFTER
BRIEFLY FLATTENING IN RESPONSE TO THE TROF PASSAGE...THE HIGH
PRESSURE RIDGE RESTRENGTHENS ON TUES FOR ANOTHER DAY OF DRY
CONDITIONS.  ALSO ON TUES...A NEW PACIFIC SYSTEM APPROACHES THE
PACNW COAST AND MAY BRING MORE WIDESPREAD MOISTURE INTO OUR AREA AS
EARLY AS WED AFTN BUT MODEL CONSENSUS ON THIS SYSTEMS EVOLUTION IS
LOW AT THIS POINT SO FUTURE FORECAST ADJUSTMENTS ARE LIKELY.
FINALLY...THE STRONG RIDGE WILL KEEP TEMPERATURES SLIGHTLY ABOVE
NORMAL WITH MID 80S ON FRIDAY...WARMING TO THE UPPER 80S TO LOW 90S
FOR SAT THRU MON...THEN BACK TO THE MID 80S ON TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  64  41  77 /  80  70  10   0
CTB  44  62  38  75 /  80  50  10   0
HLN  54  66  45  79 /  60  70  10   0
BZN  49  65  38  77 /  30  60  20   0
WEY  40  69  30  73 /  10  30  10   0
DLN  50  68  40  79 /  20  40  10   0
HVR  51  68  41  78 /  80  50  10   0
LWT  48  61  38  71 /  60  60  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...BRUSDA/BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 2:40 PM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT TUE AUG 14 2012

MTZ009>010-044>046-151200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-EASTERN
PONDERA-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-047>055-151200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-BLAINE-EASTERN
TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN
EFFECT FROM NOON TO 9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 6:20 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
620 PM MDT TUE AUG 14 2012

MTZ010-044-150100-
EASTERN GLACIER MT-TOOLE MT-
620 PM MDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLACIER AND
NORTHWESTERN TOOLE COUNTIES UNTIL 700 PM MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 10 MILES NORTHWEST
OF SUNBURST TO 14 MILES NORTHWEST OF CUT BANK...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CUT BANK...SANTA
RITA...SUNBURST...ETHRIDGE...KEVIN...OILMONT AND FERDIG.

WIND GUSTS NEAR 60 MPH HAVE BEEN REPORTED WITH THIS LINE OF STORMS
AS IT MOVED THROUGH LETHBRIDGE.

LAT...LON 4886 11131 4845 11185 4877 11274 4901 11210
      4901 11196
TIME...MOT...LOC 0019Z 278DEG 36KT 4897 11202 4880 11248

BRUSDA
Local storm report, Aug 14, 6:39 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
639 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     6 NNW SUNBURST          48.96N 111.94W
08/14/2012  M55 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            55 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET
            GRASS.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:20 PM MDTSpecial Weather StatementTFXToole40 min
Aug 14, 7:53 PM MDTSpecial Weather StatementTFXBlaine, Chouteau, Hill, Liberty52 min
Aug 14, 8:03 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Judith Basin, Lewis and Clark, Teton72 min
Aug 14, 8:53 PM MDTSpecial Weather StatementTFXBlaine, Hill82 min
Aug 14, 9:04 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Chouteau, Fergus, Gallatin, Jefferson and 3 more56 min
Aug 14, 10:23 PM MDTSpecial Weather StatementTFXHill67 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.